Alert archive / Florida / Wind Advisories in 2017

Wind Advisory 5, NWS Jacksonville, FL

March 12, 2017Duval County, Flagler County, Nassau County, Florida

NWS Jacksonville, FL issued this wind advisory at Mar 12, 2017, 3:13 PM EDT for Duval County, Flagler County, Nassau County, Florida. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2017, 3:13 PM EDT (19:13 UTC)
Expired
Mar 13, 2017, 3:25 AM EDT
In force
12 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Flagler County, FL, Nassau County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2017-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 410 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2017-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
410 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

527 
WWUS72 KJAX 121913
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
313 PM EDT Sun Mar 12 2017

FLZ033-038-124-125-131000-
/O.NEW.KJAX.WI.Y.0005.170312T1913Z-170313T1000Z/
St. Johns-Flagler-Coastal Nassau-Coastal Duval-
Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, 
Fruit Cove, Switzerland, Anastasia, Bakersville, Palm Coast, 
Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, 
Oceanway, and Tallyrand
313 PM EDT Sun Mar 12 2017

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...

The National Weather Service in Jacksonville has issued a Wind
Advisory, which is in effect until 6 AM EDT Monday. 

* TIMING...THIS AFTERNOON THROUGH MONDAY MORNING.

* WINDS...20 TO 30 MPH WITH GUSTS NEAR 35 MPH.

* IMPACTS...Winds this strong can make driving difficult, 
especially for high profile vehicles. Those in wind sensitive 
outdoor work related activities should use extra caution or 
postpone activities until the winds subside. Small twigs and 
tree branches will also be blown off trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time. 

&&

$$
1 follow-up statement
164 
WWUS72 KJAX 130725
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
325 AM EDT Mon Mar 13 2017

FLZ033-038-124-125-130830-
/O.CAN.KJAX.WI.Y.0005.000000T0000Z-170313T1000Z/
St. Johns-Flagler-Coastal Nassau-Coastal Duval-
Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, 
Fruit Cove, Switzerland, Anastasia, Bakersville, Palm Coast, 
Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, 
Oceanway, and Tallyrand
325 AM EDT Mon Mar 13 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Jacksonville has cancelled the
Wind Advisory. 

$$

Shuler

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Mar 12, 10:24 AM EDT, 4 hours 49 minutes earlier.

Area forecast discussion, Mar 12, 10:24 AM EDT, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1024 AM EDT Sun Mar 12 2017

.UPDATE...
A few rumbles of thunder already this morning as a weak shortwave
passes overhead. 12z JAX sounding showing some elevated
instability as well so have updated forecast to include isolated thunder
mention. Some stronger storms well offshore as well, though there
was a broad area of convergence along a developing trough
providing a bit more lift out there. Have updated near term PoPs
with radar trends and expected weakening of band of showers to the
north, and developing storms south of I-10 this afternoon.
Northeast winds are expected to pick up over the next few hours as
surface trough deepens. Rest of the forecast unchanged with cool
temperatures expected today.

&&

.AVIATION...
Scattered showers and some isolated thunderstorms can be expected
on and off today. Coverage is expected to shift south of I-10 by
mid to late afternoon. At best, some low VFR ceilings are
possible, though MVFR and even IFR ceilings will be more common as
we go through the afternoon and evening across the area. MVFR/IFR
ceilings will remain through early Monday morning. Scattered
showers and some thunderstorms will develop again tomorrow
afternoon.

&&

.MARINE...
Small Craft Advisory conditions will continue for all waters
this through Monday morning. Expect NE winds to increase to 20-25
knots with a few gusts in the 30-35 knot range not out of the
question later today. NE surge weakens on Monday then becomes NW
on the back side of the departing low pressure Monday
Night/Tuesday but appear to remain below SCA levels in the 15-20
kt range. Stronger reinforcing cold airmass pushes in on NW winds
Tue Night into Wednesday with another round of SCA expected for
the coastal waters which will slowly fade as we head into
Thursday.

Rip Currents/Coastal Surf: At least Moderate Rip Current Risk in
the strong NE Flow Today and Monday with breakers building into
the 4-6 ft range with some minor beach erosion during the high
tides today. Latest Storm Surge Guidance predicting about 1 foot
surge above high tide level this evening but that still remains
below minor coastal flood guidance as it would take about 1.5 to 2
ft surge to reach minor coastal flooding levels this evening. Will
continue to monitor but appears as though the NE surge event will
remain just below High Surf/Coastal Flood Advisory levels at this
time.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  58  45  64  44 /  60  10  30  30
SSI  60  54  65  48 /  60  20  50  20
JAX  65  55  71  49 /  40  20  60  20
SGJ  70  62  71  54 /  60  30  60  20
GNV  71  56  74  51 /  60  20  60  20
OCF  74  59  76  54 /  70  20  70  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 3 PM this afternoon to 11 AM EDT
     Monday for Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM-Waters from St. Augustine to Flagler
     Beach FL from 20 to 60 NM.

     Small Craft Advisory until 11 AM EDT Monday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Waters from Altamaha Sound GA to Fernandina Beach
     FL from 20 to 60 NM-Waters from Fernandina Beach to St.
     Augustine FL from 20 to 60 NM.

&&

Elsenheimer/Nelson/Corless
Hazardous weather outlook, Mar 12, 4:30 AM EDT, 10 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
430 AM EDT Sun Mar 12 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-131000-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
430 AM EDT Sun Mar 12 2017

...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS TODAY THROUGH
MONDAY MORNING...

...BECOMING WINDY WITH ROUGH SURF AND MODERATE RISK OF RIP
CURRENTS AT THE COAST...

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Today and Tonight...

Isolated Thunderstorms are possible Today and Tonight...mainly
over portions of Northeast Florida and the Atlantic Coastal
Waters. Severe weather is not expected.

Strong onshore flow will develop today and continue tonight and a
moderate risk of rip currents, rough surf and beach erosion is
expected at the coast and Small Craft Advisories over the Coastal
Waters. Onshore flow combined with the full moon could produce
elevated water levels during the high tide cycle this evening.

Windy conditions are expected to develop at the coast this
afternoon and continue tonight with sustained winds of 15 to 25
mph and higher gusts of 30 to 35 mph.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Lingering onshore flow will continue Small Craft Advisories over
the Coastal Waters and a Moderate Risk for Rip Currents on Monday.

A much colder airmass will settle over the region next week with
the likelihood of a Freeze over inland areas on Thursday Morning
and inland Frost on Friday Morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Special weather statement, Mar 12, 1:45 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
145 PM EDT SUN MAR 12 2017

FLZ033-037-121815-
St. Johns FL-Putnam FL-
145 PM EDT SUN MAR 12 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. JOHNS AND
NORTHEASTERN PUTNAM COUNTIES UNTIL 215 PM EDT...

At 144 PM EDT, Doppler radar was tracking a strong thunderstorm over
Federal Point, or over Hastings, moving east at 25 mph.

Nickel size hail...Excessive cloud-to-ground lightning and Wind
gusts of 35 to 45 mph can be expected along with possible minor
damage.

Locations impacted include...
Saint Augustine, Hastings, Federal Point, Crescent Beach, Orange
Mills, Saint Augustine Shores, Saint Augustine South, Butler Beach,
Spuds and Dupont Center.

LAT...LON 2968 8161 2976 8166 2992 8132 2971 8123
TIME...MOT...LOC 1744Z 258DEG 23KT 2974 8154

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 1:45 PM EDTSpecial Weather StatementJAXSaint Johns30 min

Nearby

Wind Advisories in Florida, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.